MAUDE Adverse Event Report: Hologic, Inc. ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY

Hologic, Inc. ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE 100
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a breast biopsy on july 8, 2026 that "the suction stopped working" and "needle fired and specimen was attempted.No specimen retrieved or taken due to no suction".The procedure was aborted and the patient required an additional biopsy procedure.Customer outreach confirmed "no additional harm was done to the patient or user", "the patient didn't require any additional medical or surgical intervention." that day, but "the biopsy was rescheduled and done the following week with a different needle".No further information is available at this time.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device as the reported serial number (b)(6) did not populate in the hologic system, and no lot information was reported.A follow-up report will be submitted in the event additional information is received.

Brand Name
ATEC SAPPHIRE 100
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer Contact
sarah lawlor
250 campus drive
marlborough, MA 01752
MDR Report Key50091413
Report Number1222780-2026-00467
Device Sequence Number18595980
Product Code KNW
UDI-Device Identifier15420045504028
UDI-Public15420045504028
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE 100
Device Catalogue NumberATEC SAPPHIRE 100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown